Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 31, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Apr 21, 2021, 11:41 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 11:41 AM CDT (16:41 UTC)
- Expired
- Apr 21, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
371 WHUS74 KBRO 211641 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1141 AM CDT Wed Apr 21 2021 GMZ130-132-135-150-155-212100- /O.NEW.KBRO.SC.Y.0031.210421T1641Z-210421T2100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 1141 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 kts. * WHERE...In The Gulf of Mexico, Coastal waters the Rio Grande to Baffin Bay out 20 nm. In The Laguna Madre, Laguna Madre from the Port of Brownsville to Baffin Bay. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ170-175-220000- /O.NEW.KBRO.SC.Y.0031.210421T1641Z-210422T0000Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1141 AM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 20 to 25 kts. * WHERE...Gulf waters from the Rio Grande to Baffin Bay extending from 20 to 60 nm. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
075 WHUS74 KBRO 212109 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 409 PM CDT Wed Apr 21 2021 GMZ130-132-135-150-155-212215- /O.EXP.KBRO.SC.Y.0031.000000T0000Z-210421T2100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 409 PM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Conditions are slowly improving. $$ GMZ170-175-220000- /O.CON.KBRO.SC.Y.0031.000000T0000Z-210422T0000Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 409 PM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 15 to 25 kts. Seas 5 to 7 feet. * WHERE...Gulf waters from the Rio Grande to Baffin Bay extending from 20 to 60 nm. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
765 WHUS74 KBRO 220004 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 704 PM CDT Wed Apr 21 2021 GMZ170-175-220115- /O.EXP.KBRO.SC.Y.0031.000000T0000Z-210422T0000Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 704 PM CDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Conditions on the Gulf are slowly improving. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 6:18 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Apr 21, 6:18 AM CDT, 5 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 618 AM CDT Wed Apr 21 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...The cold front has arrived, with light northerly to northeasterly winds and brief MVFR ceilings. Generally, VFR conditions are expected to prevail today into this evening. Northeasterly winds may become breezy this afternoon, especially at HRL and BRO, before turning ESE into tonight. MVFR ceilings return shortly after midnight tonight. && .PREV DISCUSSION... /issued 415 AM CDT Wed Apr 21 2021/ SHORT TERM (Today through Thursday): Nearly zonal 500mb flow across Texas turns slightly southwesterly into late Thursday, as weak mid level ridging builds across the western Gulf of Mexico. A large mid level trough continues to deepen along the Pacific coast as another swings through the Great Lakes. At the surface, a weak cold front will attempt to dive south across Deep South Texas today with breezy northeasterly winds, likely stalling just south of the border, and begin a northern trek as a weak warm front tonight into Thursday, turning winds more ESE this evening and SE tomorrow. Have kept POPs along the front below 15 percent. A little vorticity slides east across the CWA into Thursday, as the warm front heads north, and return flow increases available moisture, yielding 20 to 30 percent POPs late Wednesday night through the day Thursday, especially across the ranchlands. CAPE stays below 500 J/kg through late Thursday afternoon, so have kept any activity as showers. PWATs rise to about 1.25 inches across the RGV, which is relatively near normal for late April. As for temperatures, expect a cooler than normal day today, but very comfortable, into the low to mid 70s. Lows tonight dip to around normal in the low to mid 60s. Highs on Thursday warm into the upper 70s and low 80s behind the cold front, staying a few degrees below normal due to the cloud cover and potential chance of rain. Have held off on any coastal flood products, however, the northeasterly winds and afternoon high tide will narrow beaches and potentially close any already narrow stretches of beach from Noon to 6 pm today. LONG TERM (Thursday Night through Tuesday): A pretty strong 500 mb trough will track east towards TX from the Desert SW and NW Mexico Thurs and Fri with the trough axis exiting the South Central Plains States on Sat. Some pretty good moisture and instability pools ahead of this trough axis over the South Central Plains States, but the RGV/Deep South TX generally remains on the southern periphery of the best moisture and CAPE values. Also, the best 500 mb PVA associated with this trough axis remains confined to the north of the RGV. So upper level support remains pretty limited. But will still maintain some low end pops across the region from Thurs Night into Fri. This trough axis will also push a weak cold front through the area Sat which may lower temps and dewpoints a bit into Sun/Mon. After this trough axis exits the region, broad 500 mb ridging will rebuild over much of the lower 48 states from Sun through Tues which will maintain pretty hot and rainfree conditions. Another 500 mb trough axis will then start digging towards the central portion of the U.S. late Tues into Wed which may push another decent cold front through the area late Wed. Both the GFS/ECMWF models are in pretty good agreement in the handling of the 500 mb height fields throughout the longer range period. The ECMWF maintains its usual warm bias for temps through Days 7/8 with the GFS maintaining a little bit of a wetter bias for pops for the weekend. Will stick close to a model blend for temps/pops through the extended range period. Overall forecast confidence is above average for the longer range forecast wording due to pretty good model to model and run to run consistency. MARINE (Now through Thursday): A weak cold front brings breezy northeasterly winds across the coastal waters late this morning through this afternoon. Winds turn easterly and southeasterly this evening into Thursday as the front stalls and retreats northward as a warm front. Seas gradually build through the period from 2-3 feet this morning to 4-5 feet on Thursday afternoon. Anticipate generally Small Craft Caution conditions through the period, with a few gusts over 20 kts late this morning into this afternoon, and Gulf seas near 6 to briefly 7 feet on Thursday, mainly offshore. Thursday Night through Sunday Night: The PGF ahead of the 500 mb trough axis moving out of the Desert SW will push conditions up close to SCA levels for Thurs Night into Fri. The PGF will then relax more on into the weekend as the weak cold front edges through the area relaxing the southerly low level winds. Fire weather: The RH values will drop pretty drastically on Sat in the wake of the weak cold front pushing through the area. The RHs by Sat afternoon will likely range from the teens in the western counties to the 25 to 35 % range closer to the coastline. This combination will likely increase the potential for elevated fire weather conditions for the region. At this time a Fire Weather Watch/Red Flag Warning is not anticipate as the 20 ft winds may be a little too weak. Will likely go with an RFD for Sat afternoon later this week. Will continue to watch and see if the 20 ft winds strengthen up any over the next several model runs. If this happens, then a RFW may be need for portions of or all of Deep South TX for Sat. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 74 67 79 73 / 10 20 20 20 BROWNSVILLE 78 68 81 74 / 10 20 20 20 HARLINGEN 75 66 81 73 / 10 20 20 20 MCALLEN 77 66 82 73 / 10 20 20 20 RIO GRANDE CITY 80 65 83 72 / 10 20 20 20 SOUTH PADRE ISLAND 72 69 75 72 / 10 20 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 56-Hallman...Aviation
Hazardous weather outlook, Apr 21, 4:02 AM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 402 AM CDT Wed Apr 21 2021 TXZ248>257-351-353-220915- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 402 AM CDT Wed Apr 21 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at beaches along the lower Texas coast. Minor coastal flooding is possible across narrow beaches during the high tide cycle this afternoon due to easterly winds and persistent easterly swell. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is an elevated risk of rip currents at beaches along the lower Texas coast through the forecast period. Minor coastal flooding is possible across narrow beaches during the high tide cycle Thursday afternoon due to easterly winds and persistent easterly swell. Elevated fire weather conditions are possible for the western and central counties Saturday with humidity values between 10 and 20 percent and breezy northerly winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-220915- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 402 AM CDT Wed Apr 21 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories may be needed along the Lower Texas Coast late Thursday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.